Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 153, NWS Tulsa, OK

April 22, 2004Adair County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2004, 7:47 PM CDT for Adair County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2004, 7:47 PM CDT (00:47 UTC)
Expired
Apr 22, 2004, 8:45 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 1:40 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS54 KTSA 230047
SVRTUL
OKC001-230145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT THU APR 22 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN NORTHEAST OKLAHOMA
 
* UNTIL 845 PM CDT

* AT 747 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2   
MILES SOUTHEAST OF WESTVILLE...MOVING EAST AT 20 MPH. ADDITIONAL 
THUNDERSTORMS WILL ALSO MOVE INTO ADAIR COUNTY FROM THE WEST. 

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BARON...
  WESTVILLE...FAYETTEVILLE...WEST FORK...LINCOLN...PRAIRIE GROVE...
  FARMINGTON...GREENLAND AND CINCINNATI.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3608 9472 3587 9464 3590 9410 3615 9415

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:28 PM CDT, 19 minutes earlier.

Area forecast discussion, Apr 22, 7:28 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
728 PM CDT THU APR 22 2004

VERY INTENSE SUPERCELL STORM OVER SOUTHERN WASHINGTON COUNTY
ARKANSAS HAS PRODUCED BRIEF TORNADO NEAR TOWN OF MORROW. EXTREME
SHEAR ENVIRONMENT SUPPORTS HIGH TORNADIC POTENTIAL. CIRCULATION
WILL BE TRACKING BETWEEN WEST FORK AND WINSLOW BY 645 PM. DUE TO THE
VERY FAVORABLE ENVIRONMENT EXPECT THE STORM TO REMAIN TORNADIC AS IT
TRACKS INTO SOUTHERN MADISON COUNTY IN THE 700-730 PM TIMEFRAME.
WARNINGS WILL LIKELY BE NEEDED FOR MADISON COUNTY.

FORECAST ID= 14

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT
FRIDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.

OK...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT
FRIDAY FOR ZONES OKZ049...OKZ053>076.
Hazardous weather outlook, Apr 22, 1:00 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU APR 22 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU APR 22 2004

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS
  MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

NUMEROUS SURFACE BOUNDARIES RESIDE ACROSS THE OUTLOOK AREA THIS
AFTERNOON...AND WITH AN UNSTABLE AIRMASS IN PLACE AND FAVORABLE WIND
FIELDS ALOFT...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED LATE THIS
AFTERNOON THROUGH TONIGHT.

INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED BY LATE AFTERNOON ALONG
A REMNANT OUTFLOW BOUNDARY.  THIS BOUNDARY IS EXPECTED TO EXTEND FROM
NEAR TULSA SOUTHEASTWARD FOLLOWING THE ARKANSAS RIVER VALLEY AND
CONTINUING THROUGH WEST CENTRAL ARKANSAS.  ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED FURTHER WEST ACROSS CENTRAL AND NORTHERN
OKLAHOMA WITH STORMS TRACKING INTO THE AREA BY EARLY EVENING.  THE
SEVERE WEATHER THREAT WILL CONTINUE OVERNIGHT AS LOW LEVEL WINDS
INCREASE AND THE ATMOSPHERE REMAINS UNSTABLE.  THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THE
THREAT FOR TORNADOES BEING HIGHEST NEAR THE SURFACE BOUNDARY
LOCATIONS.

OF EQUAL CONCERN IS THE POTENTIAL FOR FLASH FLOODING ACROSS THE
AREA...ESPECIALLY FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WHERE
LATEST DATA SUGGEST THE HEAVIEST RAINS WILL FALL TONIGHT.  A FLOOD
WATCH IS BEING CONSIDERED...AND PERSONS ACROSS THE ENTIRE OUTLOOK
AREA SHOULD BE ALERT FOR POTENTIAL FLOODING CONDITIONS.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY
MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE
WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES.  ALL SHOULD CLOSELY
MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE SEVERE WEATHER THREAT WILL CONTINUE INTO THROUGH FRIDAY INTO
SATURDAY MORNING.  CONDITIONS SHOULD FINALLY BECOME MORE TRANQUIL
WITH A RETURN TO DRY WEATHER BY THE END OF THE WEEKEND CONTINUING
THROUGH MUCH OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, Apr 22, 4:47 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             5 NE INOLA              36.20N 95.45W
04/22/2004  1.00 INCH        ROGERS             OK   AMATEUR RADIO

            QUARTER HAIL AT MAYES/ROGERS COUNTY LINE

&&

CAS
Local storm report, Apr 22, 5:03 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             CHOUTEAU                36.19N 95.34W
04/22/2004  1.75 INCH        MAYES              OK   AMATEUR RADIO

&&

CAS
Local storm report, Apr 22, 5:07 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TORNADO          2 S CHOUTEAU            36.16N 95.34W
04/22/2004                   MAYES              OK   BROADCAST MEDIA

            BRIEF TORNADO TOUCHDOWN 1/4 MILE SOUTH OF INTERCHANGE OF
            US HIGHWAYS 412 AND 69

&&

CAS
Local storm report, Apr 22, 7:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TORNADO          4 E INOLA               36.15N 95.44W
04/22/2004                   MAYES              OK   TRAINED SPOTTER

            TORNADO NEAR MAYES/ROGERS COUNTY LINE AND HIGHWAY 412

0446 PM     HAIL             5 S BIXBY               35.87N 95.88W
04/22/2004  1.00 INCH        TULSA              OK   AMATEUR RADIO

0449 PM     TORNADO          CHOUTEAU                36.19N 95.34W
04/22/2004                   MAYES              OK   AMATEUR RADIO

            TORNADO BETWEEN CHOUTEAU AND MAZIE

0519 PM     HAIL             TULSA                   36.13N 95.92W
04/22/2004  0.88 INCH        TULSA              OK   BROADCAST MEDIA

            NICKEL HAIL AT 181ST AND SHERIDAN

0521 PM     HAIL             HECTORVILLE             35.84N 95.93W
04/22/2004  1.75 INCH        OKMULGEE           OK   PUBLIC

0527 PM     HAIL             1 SE MASON              35.56N 96.34W
04/22/2004  0.88 INCH        OKFUSKEE           OK   EMERGENCY MNGR

0528 PM     TORNADO          9 W HASKELL             35.82N 95.83W
04/22/2004                   OKMULGEE           OK   BROADCAST MEDIA

            BRIEF TORNADO TOUCHDOWN

0538 PM     TORNADO          2 E COWETA              35.95N 95.61W
04/22/2004                   WAGONER            OK   BROADCAST MEDIA

0552 PM     HAIL             N HASKELL               35.82N 95.67W
04/22/2004  0.88 INCH        MUSKOGEE           OK   AMATEUR RADIO

0558 PM     TORNADO          3 W HASKELL             35.82N 95.73W
04/22/2004                   MUSKOGEE           OK   AMATEUR RADIO

0559 PM     HAIL             HASKELL                 35.82N 95.67W
04/22/2004  1.00 INCH        MUSKOGEE           OK   AMATEUR RADIO

0603 PM     DENSE FOG        3 S HASKELL             35.78N 95.67W
04/22/2004                   MUSKOGEE           OK   PUBLIC

0614 PM     HAIL             CENTRAILIA              36.80N 95.33W
04/22/2004  1.50 INCH        CRAIG              OK   PUBLIC

0615 PM     HAIL             STILWELL                35.81N 94.63W
04/22/2004  1.75 INCH        ADAIR              OK   LAW ENFORCEMENT

0615 PM     HAIL             CENTRAILIA              36.80N 95.33W
04/22/2004  1.75 INCH        CRAIG              OK   TRAINED SPOTTER

0625 PM     HAIL             10 W MUSKOGEE           35.75N 95.55W
04/22/2004  0.75 INCH        MUSKOGEE           OK   NWS EMPLOYEE

            PENNY SIZE HAIL IN TAFT

0636 PM     HAIL             4 W HULBERT             35.93N 95.21W
04/22/2004  1.00 INCH        CHEROKEE           OK   BROADCAST MEDIA

0658 PM     HAIL             2 SW LINCOLN            35.93N 94.45W
04/22/2004  1.00 INCH        WASHINGTON         AR   AMATEUR RADIO

0702 PM     HAIL             CANEHILL                35.91N 94.40W
04/22/2004  1.75 INCH        WASHINGTON         AR   AMATEUR RADIO

&&

CAS
Local storm report, Apr 22, 7:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TORNADO          5 W MUSKOGEE            35.75N 95.46W
04/22/2004                   MUSKOGEE           OK   BROADCAST MEDIA

            BRIEF TORNADO TOUCHDOWN

0720 PM     TORNADO          MORROW                  35.86N 94.44W
04/22/2004                   WASHINGTON         AR   FIRE DEPT/RESCUE

            BRIEF TORNADO TOUCHDOWN

0720 PM     HAIL             MORROW                  35.86N 94.44W
04/22/2004  1.75 INCH        WASHINGTON         AR   FIRE DEPT/RESCUE

&&

CAS
Local storm report, Apr 22, 7:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             CHOUTEAU                36.19N 95.34W
04/22/2004  0.88 INCH        MAYES              OK   PUBLIC

0513 PM     HAIL             2 E CHOUTEAU            36.19N 95.31W
04/22/2004  1.75 INCH        MAYES              OK   PUBLIC

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:26 PM CDTTornado WarningTSACherokee, Muskogee64 min
Apr 22, 8:23 PM CDTTornado WarningTSACherokee52 min
Apr 22, 8:35 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg55 min
Apr 22, 8:50 PM CDTSevere Thunderstorm WarningTSAOsage, Tulsa55 min
Apr 22, 9:30 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg75 min
Apr 22, 9:31 PM CDTSevere Thunderstorm WarningTSAWashington44 min
Apr 22, 10:25 PM CDTSevere Thunderstorm WarningTSALeFlore65 min
Apr 22, 10:53 PM CDTSevere Thunderstorm WarningTSAMcIntosh67 min
Apr 22, 11:14 PM CDTSevere Thunderstorm WarningTSAOkfuskee46 min
Apr 22, 11:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee32 min
Apr 23, 12:01 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee59 min
Apr 23, 12:49 AM CDTSevere Thunderstorm WarningTSASequoyah41 min
Apr 23, 1:19 AM CDTSevere Thunderstorm WarningTSAAdair41 min
Apr 23, 2:31 AM CDTSevere Thunderstorm WarningTSAAdair29 min
Apr 23, 8:42 AM CDTSevere Thunderstorm WarningTSAPawnee48 min
Apr 23, 9:43 AM CDTSevere Thunderstorm WarningTSAOsage62 min
Apr 23, 4:21 PM CDTFlash Flood WarningTSAAdair, Cherokee4 hr
Apr 23, 6:23 PM CDTFlash Flood WarningTSAMcIntosh4 hr
Apr 23, 6:24 PM CDTSevere Thunderstorm WarningTSACherokee51 min
Apr 23, 6:43 PM CDTSevere Thunderstorm WarningTSAAdair47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.